Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 200, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2005, 7:17 PM CDT for Macon County, Moultrie County, Shelby County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2005, 7:17 PM CDT (00:17 UTC)
- Expired
- Sep 19, 2005, 8:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Macon County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 200017
SVRILX
ILC115-139-173-200115-
/O.NEW.KILX.SV.W.0200.050920T0017Z-050920T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS
SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS
NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS
* UNTIL 815 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUE MOUND...OR ABOUT 11
MILES NORTHEAST OF TAYLORVILLE...AND WAS MOVING SOUTHEAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY
SULLIVAN
WINDSOR
ALLENVILLE
OTHER LOCATIONS IN THE WARNING INCLUDE...GAYS...MOWEAQUA AND
KIRKSVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3953 8900 3956 8903 3965 8903 3967 8911
3973 8914 3957 8848 3936 8848
$$
BAK2 follow-up statements
000
WWUS53 KILX 200039
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
738 PM CDT MON SEP 19 2005
ILC115-139-173-200115-
/O.CON.KILX.SV.W.0200.000000T0000Z-050920T0115Z/
SHELBY-MOULTRIE-MACON-
738 PM CDT MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR
NORTHERN SHELBY...MOULTRIE AND SOUTHEASTERN MACON COUNTIES...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT ZION TO 8 MILES SOUTHEAST OF MOWEAQUA...OR ALONG
A LINE EXTENDING FROM DECATUR TO 11 MILES NORTHWEST OF SHELBYVILLE...
MOVING EAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
FINDLAY.
BETHANY.
SULLIVAN.
LOVINGTON.
WINDSOR.
ALLENVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3953 8900 3956 8903 3965 8903 3967 8911
3980 8905 3974 8848 3936 8848
$$
BAK000
WWUS53 KILX 200114
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
814 PM CDT MON SEP 19 2005
ILC115-139-173-200124-
/O.EXP.KILX.SV.W.0200.000000T0000Z-050920T0115Z/
SHELBY-MOULTRIE-MACON-
814 PM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHELBY...MOULTRIE AND
SOUTHEASTERN MACON COUNTIES EXPIRES AT 815 PM CDT...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. REMAIN
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3953 8900 3956 8903 3965 8903 3967 8911
3980 8905 3974 8848 3936 8848
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:19 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 19, 3:19 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT MON SEP 19 2005 .DISCUSSION... SEVERE WEATHER IN PROGRESS, SO WILL KEEP THIS SHORT. HPC WAS LEANING TWRD GFS FOR THE MODEL OF CHOICE, AS LONG AS WE TEMPER THE CONVECTIVE FEEDBACK. SIMILAR SITUATION TO YESTERDAY, AND I WILL USE THE CANADIAN GLOBAL TO GUID THE PRECIP TRENDS. .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SEVERE STORMS ARE ERUPTING IN OUR NW CWA AHEAD OF THE COLD FRONT. WIND DAMAGE IN FULTON COUNTY AROUND 245 PM, SO WIND IS REACHING THE GROUND. CONVECTION MAY BECOME SURFACE BASED SOONER THAN I EXPECTED. OUR 18Z SOUNDING INDICATED A WARM MID LAYER, WITH A STRONG CAP. HOWEVER, ANOTHER NIMNAT JUST CAME IN FOR THE NEXT WATCH, SO ANTICIPATE ADDITIONAL SEVERE CONVECTION IN THE REMAINDER OF OUR CWA. CAPES TO 2800 J/KG AND LI OF -8 SHOW THAT IF THE CONVECTION CONTINUES AND BREAKS THE CAP, IT WILL QUICKLY BECOME SEVERE IN OUR EASTERN AREAS AS WELL. I UPDATED THE GRIDS TO CATAGORICAL FOR THE REMAINDER OF THE AFTERNOON IN OUR W ZONES, AND INTO THE EVENING FOR THE E ZONES. QUATER SIZE HAIL REPORT JUST IN FROM CANTON IL, SO THE PRECIP WATER VALUES OF 1.8 INCHES IS ENOUGH FOR LARGE HAIL, DESPITE THE FREEZING LEVEL AT 14.6K FT. EXPECT THE STORMS TO END BY TUESDAY 12Z, AND KEPT TUESDAY DRY. WED SHOULD REMAIN DRY AS WELL, WITH HIGH PRESSURE IN CONTROL. LONG TERM...THURSDAY THROUGH SUNDAY. ONLY MINOR UPDATES NEEDED TO THE LONG TERM GRIDS. THE NEXT WEATHER MAKER WILL BE A FRONTAL BOUNDARY APPROACHING OUR W CWA ON WEDNESDAY NIGHT, AS LOW PRESSURE LIFTS PAST US TO THE WEST. WE GET CLIPPED BY OVERNIGHT CONVECTION FROM THE PLAINS, THAT MAY LINGER INTO THURSDAY. UNCERTAINTIES STILL EXIST WITH THE TRACK OF THE COLD FRONT, AND WHERE IT WILL STALL OUT IN OUR CWA. I LEFT THE LOW POPS AS IS THROUGH MONDAY, UNTIL THE INDICATED PATTERN BECOMES MORE CONSISTENT. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SHIMON
Hazardous weather outlook, Sep 19, 11:43 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT MON SEP 19 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201645- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1143 AM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST AIRMASS IN PLACE OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE ILLINOIS RIVER BY 2 PM WITH THE REMAINDER OF THE REGION IMPACTED BY THESE STORMS BY LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT THROUGH SATURDAY BRINGING THE REGION ANOTHER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. BARKER
In the hours before
Local storm report, Sep 19, 5:58 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
558 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 4 SW SAVOY 40.02N 88.31W
09/19/2005 CHAMPAIGN IL EMERGENCY MNGR
*** 1 INJ *** SEMI-TRAILER BLOWN OVER ON I-57 AT MILE
MARKER 229.
0512 PM TSTM WND DMG 2 NE URBANA 40.13N 88.18W
09/19/2005 CHAMPAIGN IL EMERGENCY MNGR
*** 1 INJ *** VEHICLE BLOWN OFF THE ROAD ON I-74 AT MILE
MARKER 185.
&&
GEELHARTSpecial weather statement, Sep 19, 6:02 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 602 PM CDT MON SEP 19 2005 ILZ042-047>051-200400- CASS-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT- 602 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 800 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 802 UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THE NEW WATCH INCLUDES 6 COUNTIES IN CENTRAL ILLINOIS LOGAN... MENARD... SANGAMON... IN WEST CENTRAL ILLINOIS CASS... MORGAN... SCOTT... THIS INCLUDES THE CITIES OF...JACKSONVILLE... LINCOLN AND SPRINGFIELD. ILZ027>029-031-036>037-040-200015- FULTON-KNOX-PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 602 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 800 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 9 COUNTIES IN CENTRAL ILLINOIS MARSHALL... MASON... PEORIA... TAZEWELL... WOODFORD... IN NORTH CENTRAL ILLINOIS STARK... IN WEST CENTRAL ILLINOIS FULTON... KNOX... SCHUYLER... THIS INCLUDES THE CITIES OF...GALESBURG...HAVANA AND PEORIA. ILZ038-043>046-052>057-061-200400- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MCLEAN-MACON- MOULTRIE-PIATT-SHELBY-VERMILION- 602 PM CDT MON SEP 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 801 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL ILLINOIS CHRISTIAN... DE WITT... MACON... MCLEAN... MOULTRIE... PIATT... SHELBY... IN EAST CENTRAL ILLINOIS CHAMPAIGN... COLES... DOUGLAS... EDGAR... VERMILION... THIS INCLUDES THE CITIES OF...BLOOMINGTON...CHAMPAIGN... CHARLESTON...DANVILLE...DECATUR...MATTOON...NORMAL... SHELBYVILLE...TAYLORVILLE AND URBANA.
Local storm report, Sep 19, 6:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG GROVELAND 40.61N 89.53W
09/19/2005 TAZEWELL IL EMERGENCY MNGR
4 INCH DIAMETER TREE DOWN.
0338 PM TSTM WND GST GROVELAND 40.61N 89.53W
09/19/2005 60 MPH TAZEWELL IL EMERGENCY MNGR
0408 PM TSTM WND DMG ARMINGTON 40.34N 89.31W
09/19/2005 TAZEWELL IL EMERGENCY MNGR
NUMEROUS TREES DOWN, ONE ON A CAR.
0408 PM TSTM WND GST ARMINGTON 40.34N 89.31W
09/19/2005 65 MPH TAZEWELL IL EMERGENCY MNGR
0607 PM HAIL TALLULA 39.95N 89.94W
09/19/2005 0.75 INCH MENARD IL EMERGENCY MNGR
&&
GEELHARTLocal storm report, Sep 19, 6:27 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
627 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG PEKIN 40.57N 89.63W
09/19/2005 TAZEWELL IL EMERGENCY MNGR
18 INCH DIAMETER TREE LIMB FELL ON A HOUSE. LIMB LENGTH
15 FEET.
&&
GEELHARTLocal storm report, Sep 19, 6:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
635 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL RIVERTON 39.85N 89.54W
09/19/2005 1.00 INCH SANGAMON IL EMERGENCY MNGR
&&
GEELHARTLocal storm report, Sep 19, 7:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CATLIN 40.07N 87.71W
09/19/2005 VERMILION IL EMERGENCY MNGR
TREE LIMBS DOWN AND TELEPHONE LINES DOWN.
0555 PM TSTM WND DMG DANVILLE 40.14N 87.62W
09/19/2005 VERMILION IL EMERGENCY MNGR
TWO TREES BLOWN DOWN.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 47 min |
| Sep 19, 10:11 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 34 min |
| Sep 20, 6:07 AM CDT | Dense Fog Advisory | ILX | Cass, Logan, McLean, Marshall, Mason, Menard and 5 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.